MAUDE Adverse Event Report: NOVOCURE LTD. OPTUNE

NOVOCURE LTD. OPTUNE
Model Number TFH-9000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Seizures (2063)
Date of Event 02/27/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient with newly diagnosed glioblastoma experienced new onset seizure resulting in hospital admission while on optune therapy.Novocure medical opinion is that the seizure was related to the underlying diagnosis of glioblastoma, and was not related to optune.Seizure occurred approximately 1 month after the start of optune therapy.Patient continued with optune therapy after a 5 day treatment hiatus with no further seizure activity reported.Seizures were reported as adverse events in the ef-14 trial of optune together with temozolomide (tmz) compared to tmz alone in patients with newly diagnosed gbm in both arms of the trial (16% and 18% in optune/tmz and tmz arms respectively).None of these seizures were considered device or chemotherapy related by investigators.Seizures are a known complication of the underlying disease (gbm).Additional risk factors for seizure in this patient include: concomitant bevacizumab [seizure was among the most common bevacizumab-related toxicities in phase ii-iii studies, affecting 9-9.7% of patients.Source: lai et al., jco, 2011, 29(2): 1420148 / chinot et al., neuro-onc, 2012, 14 (suppl 6): vi101-105], concomitant temozolomide [convulsions are listed as among the most common adverse reactions.Source: temozolomide prescribing information] and concomitant dexamethasone [convulsion is listed as a known adverse reaction.Source: dexamethasone prescribing information].
 
Event or Problem Description
Patient with newly diagnosed glioblastoma (gbm) began optune therapy on (b)(6) 2016.On (b)(6) 2016 novocure was informed that the patient had been hospitalized (b)(6) 2016 due to a new onset seizure.Optune therapy was temporarily discontinued during this time period.On (b)(6) 2016 the prescribing physician confirmed that the patient had presented with tumor progression and was not on anticonvulsants at the time of the seizure.No additional information was provided.Physician stated that the seizure was probably related to underlying disease, however a relationship with optune therapy could not be ruled out.

Brand Name
OPTUNE
Common Device Name
OPTUNE
Manufacturer (Section D)
NOVOCURE LTD.
topaz building, sha'ar
hacarmel 4th floor
haifa, is 31905
IS  31905
MDR Report Key5630509
Report Number3009453079-2016-00070
Device Sequence Number506613
Product Code NZK
UDI-Device Identifier07290107980401
UDI-Public07290107980401
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/03/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH-9000
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Distributor Facility Aware Date04/13/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2016
Initial Report FDA Received Date05/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TEMOZOLOMIDE
Outcome Attributed to Adverse Event Hospitalization;
Patient Age64 YR
Patient Weight68